MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELIPAQ 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL HELIPAQ 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CHE10073030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 2954740-2017-00216 (b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during embolization of an aneurysm a helipaq10 cere, 7mm x 30 cm (che10073030/c30516) coil was impeded in the introducer.The procedure was embolization of an aneurysm at right posterior communicating artery.After placing the first coil in the aneurysm the physician requested the second coil, the helipaq coil.The tip of the coil system was placed in the valve.After unlocking the green introducer, the coil wire was then attempted to push into the microcatheter, however resistance was experienced.The coil was locked in the carrier sheath.The coil could not be seen moving towards the green tip which was in the valve, it was then decided to suspend the placement of the coil.The system was removed from the valve and the wire that pushes the coil was removed and it was verified the coil was temporarily released without leaving the sheath enveloping the coil.The pusher was extracted which came out without the coil, which was later extracted from the inside of the sheath.There were no adverse events or complications.Other coils were used to complete the procedure, five coils of different brands were placed without any difficulty.There were no damages noted on the complaint coil or the concomitant devices prior to use or upon removal.The reported event took place before the coil was used on the patient.A procedure was delayed by 10 minutes.It was reported that the product will be returned for analysis.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00216.Product was returned with its inner pouch.The returned packaging matches the item in the complaint.The embolic coil is detached from the dpu.The embolic coil was returned severely stretched.The dpu is completely separated from the introducer.The resheathing tool is absent.There is a large amount of blood present in the green introducer and the distal portion of the translucent introducer.The dpu core wire is not visibly kinked or bent.The rh coil did not receive heat and melt.Functionality of advancing the coil through the introducer could not be tested because the coil was separated from the dpu and the coil and dpu were separated from the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All rejected product was identified as scrap and properly accounted for.The complaint that there was resistance on advancing the coil cannot be confirmed because or the condition of the returned product.The complaint that the embolic coil detached prematurely is confirmed.The rh coil did not receive heat and yet the embolic coil is separated from the dpu.The severely stretched condition of the embolic coil suggests that excessive force was applied when attempting to retract the coil, which caused the coil to stretch and separate from the dpu.The evidence of the blood in the introducer implies that insufficient flush was maintained during this part of the procedure.The ifu states that a continuous infusion of an appropriate flush solution must be maintained for optimum performance.The ifu further cautions that, if resistance is felt during advancement or retraction, the user should verify that the flush lines are open and properly pressurized.Insufficient flush can cause blood to back-flow into the microcatheter and introducer, causing friction and impeding movement of the microcoil.While the exact circumstances of the event are unknown, the fact that the device was returned in three pieces (embolic coil, dpu, and introducer) and that the resheathing tool was missing is indicative of excessive force being applied, possibly in an attempt to free the embolic coil from the resistance that was reported.Based on the information and analysis, the complaint that there was resistance on advancing the coil cannot be confirmed because or the condition of the returned product.The complaint that the embolic coil detached prematurely is confirmed.Procedural factors or handling factors likely contributed to the event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.

Brand Name
HELIPAQ 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6740132
Report Number2954740-2017-00216
Device Sequence Number855344
Product Code HCG
UDI-Device Identifier00878528000532
UDI-Public(01)00878528000532(17)191031(10)C30516
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberCHE10073030
Device Lot NumberC30516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date09/29/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICROCATHETER AND XPEDION MICROGUIDEWIRE
Patient Age71 YR
Patient Weight75